Alert archive / Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 5, NWS Wakefield, VA

September 7, 201118 counties in Virginia

NWS Wakefield, VA issued this flash flood warning at Sep 7, 2011, 9:59 PM EDT for 18 counties in Virginia. It was in force for 2 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2011, 9:59 PM EDT (01:59 UTC)
Expired
Sep 8, 2011, 12:00 AM EDT
In force
2 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Caroline County, VA, Charles City County, VA, Chesterfield County, VA, City of Hopewell, VA, City of Petersburg, VA, City of Richmond, VA, Essex County, VA, Hanover County, VA, Henrico County, VA, James City County, VA, King and Queen County, VA, King William County, VA, New Kent County, VA, Prince George County, VA, Richmond County, VA, Surry County, VA, Sussex County, VA, Westmoreland County, VA

The radar

The Sterling radar (KLWX), 110 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 10:15 PM EDTFLASH FLOOD2 Sw Prince George, VAHIGH WATER MAKING ROAD IMIPASSABLE
Sep 7, 11:00 PM EDTFLASH FLOOD1 Ssw City Point Hopewe, VARED CROSS HELPING FAMILY WHOS APARTMENT IS FLOODED
Sep 7, 11:05 PM EDTFLASH FLOOD1 Nne Lees Mill, VAVEHICLES STUCK IN HIGH WATER
Sep 7, 11:05 PM EDTFLASH FLOOD1 W Five Forks, VA
Sep 7, 11:10 PM EDTFLASH FLOOD1 Sse Five Lakes Subdiv, VAEVACUATIONS MAY BE NECESSARY IN LOW LYING AREAS ALONG PORTIONS OF RTE 60 BETWEEN 106 AND BOTTOMS BRIDGE
Sep 7, 11:20 PM EDTFLASH FLOODBarnetts, VAROAD IMPASSABLE DUE TO HIGH WATER...ALSO OTHER LOCATIONS IN THE COUNTY
Sep 7, 11:30 PM EDTFLASH FLOOD1 Wsw Lazy Oak Corner, VABLACKWATER SWAMP COMING OVER THE ROAD
Sep 7, 11:30 PM EDTFLASH FLOOD2 Sse Waterloo, VACREEK FLOODING MADE ROAD IMPASSABLE
Sep 7, 11:45 PM EDTFLASH FLOODCady, VARTE 301 CLOSED N BOUND AT RIVER ROAD
Sep 7, 11:45 PM EDTFLASH FLOODEllerson, VAINTERSECTION CLOSED DUE TO HIGH WATER
Sep 7, 11:50 PM EDTFLASH FLOODGeorgetown, VABRIDGE WASHED OUT ON GEORGEOWN ROAD
Sep 7, 11:53 PM EDTFLASH FLOOD1 Se Carsley, VAPORTIONS OF CARSLEY IMPASSABLE DUE TO HIGH WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WGUS51 KAKQ 080159
FFWAKQ
VAC033-036-041-057-085-087-095-097-101-127-149-159-181-183-193-670-
730-760-080400-
/O.NEW.KAKQ.FF.W.0005.110908T0159Z-110908T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
959 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
  EXTREME EAST CENTRAL CITY OF RICHMOND IN CENTRAL VIRGINIA...
  EASTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
  EASTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
  CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
  ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
  CENTRAL KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
  KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
  NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHWESTERN RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHWESTERN WESTMORELAND COUNTY IN EAST CENTRAL VIRGINIA...
  CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...
  CITY OF HOPEWELL IN SOUTH CENTRAL VIRGINIA...
  EXTREME EAST CENTRAL CITY OF PETERSBURG IN SOUTH CENTRAL
  VIRGINIA...
  PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
  WESTERN JAMES CITY COUNTY IN SOUTHEAST VIRGINIA...
  SURRY COUNTY IN SOUTHEAST VIRGINIA...
  EASTERN SUSSEX COUNTY IN SOUTHEAST VIRGINIA...

* UNTIL MIDNIGHT EDT

* AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING IS LIKELY AS A RESULT OF PERSISTENT HEAVY RAIN OVER 
  THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

&& LAT...LON 3821 7692 3705 7671 3678 7729 3815 7748
      3826 7734 3823 7728 3825 7723 3819 7724
      3821 7722 3817 7717 3816 7707 3826 7705
      3828 7698

$$

SCALORA
1 follow-up statement
150 
WGUS71 KAKQ 080342
FFSAKQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1142 PM EDT WED SEP 7 2011

VAC033-036-041-057-085-087-095-097-101-127-149-159-181-183-193-670-
730-760-080400-
/O.CON.KAKQ.FF.W.0005.000000T0000Z-110908T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW KENT VA-PRINCE GEORGE VA-KING WILLIAM VA-SUSSEX VA-
CITY OF PETERSBURG VA-CITY OF RICHMOND VA-KING AND QUEEN VA-
HENRICO VA-HANOVER VA-CHESTERFIELD VA-CAROLINE VA-CHARLES CITY VA-
RICHMOND VA-CITY OF HOPEWELL VA-ESSEX VA-WESTMORELAND VA-
JAMES CITY VA-SURRY VA-
1142 PM EDT WED SEP 7 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SURRY...JAMES CITY...WESTMORELAND...ESSEX...CITY OF HOPEWELL...
RICHMOND...CHARLES CITY...CAROLINE...CHESTERFIELD...HANOVER...
HENRICO...KING AND QUEEN...CITY OF RICHMOND...CITY OF PETERSBURG...
SUSSEX...KING WILLIAM...PRINCE GEORGE AND NEW KENT COUNTIES...

AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TRAINING THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWTOWN...
WESTMORELAND STATE PARK...WEST POINT...WARSAW...WALKERTON...VONTAY...
TUNSTALL...TUCKAHOE...TAPPAHANNOCK...STUDLEY...STEVENSVILLE...
SPARTA...SHORT PUMP...SHARPS...SHACKLEFORDS...SAINT STEPHENS
CHURCH...RUTHER GLEN...ROCKVILLE...ROBLEY...RAPPAHANNOCK ACADEMY...
POTOMAC MILLS...PORT ROYAL...NEWLAND...MONTROSS...MONTPELIER...
MONTAGUE...MILLERS TAVERN...MILFORD...MECHANICSVILLE...MANQUIN...
MANGOHICK...LORETTO...LITTLE PLYMOUTH...LEEDSTOWN...LAUREL...
LAKESIDE...LADYSMITH...KINSALE...KINGS DOMINION...KING WILLIAM...KING
AND QUEEN COURTHOUSE...HIGHLAND SPRINGS...HAYNESVILLE...HANOVER
AIRPORT...HANOVER...HAGUE...GUINEA...GOLANSVILLE...GLEN ALLEN...FORT
A.P. HILL...FARNHAM...ELMONT...EAST HIGHLAND PARK...DUNNSVILLE...
DOSWELL...DAWN...COLONIAL BEACH...CHAMPLAIN...CENTRAL GARAGE...CENTER
CROSS...BRAYS FORK...BOWLING GREEN...BEULAHVILLE...BEAZLEY...
BEAVERDAM...AYLETT...ATLEE...ASHLAND AND ASHCAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3828 7698 3805 7651 3797 7663 3784 7651
      3773 7675 3750 7665 3736 7675 3710 7670
      3671 7745 3686 7746 3688 7761 3700 7740
      3717 7740 3737 7788 3758 7762 3770 7763
      3773 7780 3800 7769 3825 7737 3814 7707

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 9:50 PM EDT, 9 minutes earlier.

Area forecast discussion, Sep 7, 9:50 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
950 PM EDT WED SEP 7 2011

.SYNOPSIS...
LOW PRESSURE REMAINS STATIONARY OVER THE OHIO VALLEY TONIGHT...
THEN DRIFTS SLOWLY WEST THURSDAY AND FRIDAY. THE TRAILING FRONTAL
BOUNDARY BECOMES NEARLY STATIONARY ACROSS VIRGINIA THURSDAY. HIGH
PRESSURE BUILDS INTO THE AREA FOR THE WEEKEND. HURRICANE KATIA
WILL RECURVE WELL EAST OF THE MID-ATLANTIC COAST THURSDAY NIGHT
THEN TRACK NORTHEAST AND AWAY FROM THE AREA FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LOW PRESSURE CONTINUES TO SPIN OFF TO THE WEST WITH A WARM CONVEYOR
BELT PUMPING MOISTURE INTO THE MID-ATLANTIC REGION. AREAS OF HEAVY
RAIN CONTINUE THIS EVENING AS STRONG LOW-LEVEL MOISTURE CONVERGENCE
ACTS ALONG A COMPLEX FRONTAL SYSTEM IN A VERY MOIST ENVIRONMENT.
THE AREAL COVERAGE OF RAIN WILL SLOWLY DIMINISH OVERNIGHT...THOUGH
THE CHANCE FOR RAIN WILL PERSIST...ESPECIALLY OVER NORTHERN AND
EASTERN PARTS OF THE FA. LOWS TONIGHT WILL RANGE FROM THE MID 60S
TO LOW 70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
MODELS CONT TO AGREE THAT THE UPPER LOW SLOWLY RETROGRADES INTO
IN/IL BY FRIDAY. HRCN KATIA MAKES A HUGE CURVE ALONG 70W ON THURS
THEN GETS KICKED NE WELL OFF THE NEW ENGLAND COAST FRIDAY WITH NO
IMPACTS TO THE CWA.

SENSIBLE WX WISE...S-SW FLOW ALOFT ALONG WITH A LINGERING SFC BNDRY
OVER VA WILL SUPPORT A CHANCE OF ADDITIONAL CONVECTION ON THURS...AND
TO A LESSER DEGREE ON FRIDAY. HAVE TRENDED THE GRIDS WITH THE HIGHEST
POPS ACROSS THE NRN CNTYS AND IN THE AFTRN/EVE WITH LWR POPS AT NITE.
RTHR WRM / HUMID GIVEN TRPLCL AIRMASS IN PLACE. HIGHS BOTH DAYS M-U80S.
LOWS 65-70. H5 RIDGE BLDS INTO RGN SAT. DRY WITH HIGHS IN THE M80S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
QUASI-ZONAL FLOW IS EXPECTED TO PREVAIL LATE THIS WEEKEND INTO THE
MIDDLE OF NEXT WEEK AROUND THE BASE OF A BROAD TROUGH OVER EASTERN
CANADA. PRECIPITATION CHANCES SHOULD BE MINIMAL IN SUCH A PATTERN
AND TEMPERATURES SHOULD BE NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES
WITH HIGHS IN THE LOW TO MID 80S...AND LOWS IN THE LOW TO MID 60S.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
AS OF 00Z...CLUSTERS OF TSTMS WERE MOVING NORTHWARD ACRS CENTRAL VA
EARLY WEDNESDAY EVNG. THEREFORE EXTENDED A TEMPO GROUP FOR TSTMS AT
RIC. STRATUS AND SOME FOG WILL LIKELY REDEVELOP ACROSS THE AREA BY
EARLY THURSDAY MORNING DUE TO A SATURATED BOUNDARY LAYER. FOR NOW
MAINLY WENT MVFR. SHOWERS AND A FEW TSTMS WILL CONTINUE THURSDAY
WITH THE BEST CHANCES FOR PCPN AT SBY.

MORNING STRATUS WILL AGAIN BE PSBL FRI MRNG. CHANCES FOR PCPN
CONTINUE INTO FRI AS UPPER LOW IS SLOW TO RETROGRADE W. HIGH
PRESSURE BUILDS IN FOR THE WEEKEND...CREATING VFR CONDS.

&&

.MARINE...
AN SCA WAS ISSUED EARLIER FOR A DECENT SSE SURGE THAT WAS
POORLY HANDLED BY NUMERICAL MODEL GUIDANCE. THIS SURGE SHOULD
SUBSIDE THIS EVENING. OTHERWISE...THERE WERE NO CHANGES TO THE OTHER
SCA FLAGS ASSOCIATED WITH SWELL FROM HURRICANE KATIA. KATIA IS
EXPECTED TO PASS WELL OFF THE COAST THURSDAY MORNING THROUGH FRIDAY
MORNING AS A MINIMAL HURRICANE. THURSDAY INTO THURSDAY NIGHT...SEAS
ARE EXPECTED TO REACH 8-10FT BEYOND 5-10 NM...WITH A POTENTIAL OF UP
TO 10-12 FT NEAR 20 NM. NEARSHORE WAVES ARE EXPECTED TO REMAIN BELOW
8 FT...SO A HIGH SURF ADVISORY SHOULD NOT BE NECESSARY. THE WESTERN
EDGE OF THE TROPICAL SYSTEM HAS BECOME RATHER RAGGED PER LATEST
SATELLITE ANALYSIS...SO WIND SPEEDS SHOULD BE AOB 15 KT OUT OF THE
NE AS IT PASSES WELL OFF THE COAST. MUCH MORE BENIGN CONDITIONS ARE
EXPECTED BY THE WEEKEND.

A HIGH RIP CURRENT THREAT IS EXPECTED TO CONTINUE THROUGH AT LEAST
FRIDAY WITH INCREASED OFFSHORE SEAS AND LONG PERIOD SWELL OF 13-16
SEC.

TIDES/COASTAL FLOODING...
A DECENT SOUTHERLY SURGE OVER THE CHESAPEAKE BAY TODAY IS EXPECTED TO
SUBSIDE OVERNIGHT. GIVEN THIS...TIDAL DEPARTURES ARE EXPECTED TO
BE NEAR 1.5 FT ABOVE NORMAL OVER THE CENTRAL CHESAPEAKE BAY DURING
HIGH TIDE CYCLE TONIGHT. CBOFS GUIDANCE FORECASTS TIDAL LEVELS
AROUND MINOR STAGE FOR CAMBRIDGE AND LEWISETTA. THIS IS ABOVE THE
MDL GUIDANCE...BUT NUMERICAL MODEL WIND FORECASTS DID NOT
REPRESENT THE SOUTHERLY SURGE OVER THE BAY VERY WELL...SO TO ERR
ON THE SIDE OF CAUTION A COASTAL FLOOD ADVISORY HAS BEEN ISSUED
FOR THE LOWER MD EASTERN SHORE COUNTIES ADJACENT TO THE BAY AND
FOR NORTHUMBERLAND COUNTY VA.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 4 AM EDT THURSDAY FOR MDZ021>023.
NC...NONE.
VA...COASTAL FLOOD ADVISORY UNTIL 4 AM EDT THURSDAY FOR VAZ077.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ634.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     ANZ630>632.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ650-652-654-
     656-658.

&&

SYNOPSIS...MPR
NEAR TERM...MAS
SHORT TERM...MPR
LONG TERM...AJZ
AVIATION...LSA
MARINE...AJZ
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 7, 3:48 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
348 PM EDT WED SEP 7 2011

MDZ024-NCZ012>016-030>032-VAZ048-049-060>076-078>097-082000-
INLAND WORCESTER-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
348 PM EDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS MAY BRING LOCALLY HEAVY RAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-NCZ017-102-VAZ098>100-082000-
MARYLAND BEACHES-INLAND CURRITUCK-OUTER BANKS CURRITUCK-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
348 PM EDT WED SEP 7 2011

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE
EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-VAZ077-082000-
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-
348 PM EDT WED SEP 7 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS BRINGING LOCALLY HEAVY RAIN WILL AGAIN
BE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-658-082000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
348 PM EDT WED SEP 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ634-082000-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
348 PM EDT WED SEP 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-082000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
348 PM EDT WED SEP 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-082000-
CURRITUCK SOUND-
348 PM EDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

44

In the hours before

Special weather statement, Sep 7, 4:48 PM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT WED SEP 7 2011

VAZ079-080-087-088-072130-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-SUSSEX VA-
448 PM EDT WED SEP 7 2011

...STRONG THUNDERSTORM MOVING INTO SUSSEX AND DINWIDDIE COUNTIES...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PURDY...MOVING NORTH AT 35 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR CHERRY HILL AT 500 PM EDT...WHARFS STORE
AT 505 PM EDT...DINWIDDIE AT 515 PM EDT...BURGESS AT 520 PM EDT...
DINWIDDIE-PETERSBURG AIRPORT...AND...SUTHERLAND AT 525 PM EDT...I 85
AND ROUTE 460...AND...ADDISON AT 530 PM EDT.

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3722 7764 3719 7743 3717 7742 3717 7740
      3715 7739 3699 7740 3700 7739 3670 7747
      3675 7774

SCALORA
Special weather statement, Sep 7, 5:04 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
504 PM EDT WED SEP 7 2011

VAZ063-064-072>074-076-082-083-085-072200-
CAROLINE VA-CHARLES CITY VA-ESSEX VA-HANOVER VA-KING AND QUEEN
VA-KING WILLIAM VA-MIDDLESEX VA-NEW KENT VA-RICHMOND VA-
504 PM EDT WED SEP 7 2011

...STRONG THUNDERSTORM MOVING OVER EAST CENTRAL VIRGINIA...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEW KENT...MOVING NORTH AT 20 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR COHOKE AT 510 PM EDT...LANESVILLE
AT 520 PM EDT...PALLS AT 525 PM EDT...KING WILLIAM AT 530 PM EDT...
STEVENSVILLE AT 540 PM EDT...HENLEY FORK AT 545 PM EDT.

WIND GUSTS TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.

LAT...LON 3799 7672 3748 7677 3737 7710 3800 7713

ZIMMERMAN
Special weather statement, Sep 7, 6:30 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
630 PM EDT WED SEP 7 2011

VAZ075>077-072300-
NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
630 PM EDT WED SEP 7 2011

...STRONG THUNDERSTORM MOVING OVER THE NORTHERN NECK...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FARNHAM...MOVING NORTHEAST AT 25 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR VILLAGE...AND...HAYNESVILLE AT 635
PM EDT...GIBEON...AND...OLDHAMS AT 640 PM EDT...CALLAO AT 645 PM
EDT...KINSALE AT 650 PM EDT...HAGUE AT 655 PM EDT...WESTMORELAND...
AND...SANDY POINT AT 700 PM EDT.

WIND GUSTS TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE
STORMS. THIS STORM HAS SHOWN ROTATION ON NATIONAL WEATHER SERVICE
DOPPLER RADAR. PLEASE STAY ALERT TO ANY POSSIBLE WARNINGS.

LAT...LON 3816 7660 3815 7659 3811 7659 3808 7653
      3803 7650 3802 7646 3801 7645 3781 7660
      3790 7679 3816 7667

ZIMMERMAN
Local storm report, Sep 7, 9:25 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
925 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TORNADO          TROY                    37.95N 78.25W
09/05/2011                   FLUVANNA           VA   NWS STORM SURVEY

            EFO TORNADO W/ 60-70 MPH WINDS CONFIRMED BY NWS STORM
            SURVEY.

&&

MSCALORA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:48 PM EDTAreal Flood AdvisoryAKQCaroline, Charles City, Chesterfield, Essex, Hanover, Henrico and 6 more72 min
Sep 7, 10:36 PM EDTAreal Flood AdvisoryAKQSouthampton84 min
Sep 8, 12:00 AM EDTFlash Flood WarningAKQCaroline, Charles City, Essex, Gloucester, Hanover, Henrico and 19 more91 min
Sep 8, 2:27 AM EDTAreal Flood AdvisoryAKQAccomack3 hr
Sep 8, 5:52 AM EDTSpecial Weather StatementAKQCharles City, New Kent53 min
Sep 8, 7:34 AM EDTAreal Flood AdvisoryAKQEssex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond and 1 more86 min
Sep 8, 1:09 PM EDTSpecial Weather StatementAKQKing William51 min
Sep 8, 1:20 PM EDTAreal Flood AdvisoryAKQCaroline, Hanover, King and Queen, King William4 hr
Sep 8, 2:04 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Portsmouth56 min
Sep 8, 2:20 PM EDTSpecial Weather StatementAKQCaroline55 min
Sep 8, 2:35 PM EDTSpecial Weather StatementAKQMiddlesex55 min
Sep 8, 3:27 PM EDTSpecial Weather StatementAKQHenrico, City of Colonial Heights, City of Hopewell, City of Petersburg63 min
Sep 8, 3:33 PM EDTSpecial Weather StatementAKQPrince George, Southampton, Surry, Sussex, City of Franklin57 min
Sep 8, 4:02 PM EDTCoastal Flood StatementAKQAccomack5 hr
Sep 8, 4:48 PM EDTAreal Flood AdvisoryAKQCaroline, Charles City, Essex, Hanover, Henrico, King and Queen and 5 more2 hr
Sep 8, 6:58 PM EDTAreal Flood AdvisoryAKQCaroline, Essex, Westmoreland2 hr
Sep 8, 7:41 PM EDTFlash Flood WarningAKQEssex, Northumberland, Richmond, Westmoreland3 hr
Sep 8, 7:54 PM EDTFlash Flood WarningAKQCaroline, Chesterfield, Goochland, Hanover, Henrico, Louisa and 2 more3 hr

Nearby

Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.